MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 11MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 11MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Catalog Number 74027263
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/18/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a partial revision of left tka, i&d polyethylene insert was performed due to laceration/deep peri-prosthetic infection.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, this case reports a journey ii bcs retro study subject#: (b)(4).This event was classified as severe, possibly related to the device and procedure.Ae#:2-left knee laceration, onset (b)(6) 2015, patient presented to ed with a laceration to his left knee.He was squatting deeply when his incision split apart.Wound closure with nylon suture done, dressed.No antibiotics were given.Ae#2 deep peri-prosthetic infection, (b)(6) 2015 he presented at ed, per urging of family members.Ed physician concerned and notified operating surgeon's clinic.Seen by surgeons wound with significant drainage and local cellulitis, swelling not observed in limb.Small joint effusion.A partial revision of left tka, i&d polyethylene insert was performed on (b)(6) 2015.No clinically supporting documentation has been provided for inclusion in this investigation.Without the explant or the requested clinical information, we are unable to determine to root cause of the knee laceration/deep peri-prosthetic infection.Since this event has been reported as resolved no further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved and/or device information our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 LT 11MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7077430
Report Number1020279-2017-01183
Device Sequence Number13739328
Product Code JWH
UDI-Device Identifier00885556178065
UDI-Public00885556178065
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/15/2023
Device Catalogue Number74027263
Device Lot Number13EM12055
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR